Help confused!

Blood result in TSH 9.4 mu/l ,T4 13.1 pmol/l, serum thyroid peroxidase antibody 1300 iu/ml and cholesterol 6.9 . Says above range on my results but doctor does not want to see me. Am so confused because he did the test because of lots of symptoms eg HAIR THINING , HIGH CHOLESTROL,WEIGHT GAIN , BROTHER HAVING IT, the list goes on. Any ideas why as thought 9.4 high

5 Replies

oldestnewest
  • You are hypothyroid if you have a TSH of 9.4 plus all of the clinical symptoms.

    Maybe your GP is a bit confused as the BTA says to wait till 10 before medicating.

    My advice is to change your doctor.

    PS. when giving your results if you also put the ranges (labs differ throughout the country) it makes it easier to comment.

    Always ask for a print-out as I am apt to make mistakes if copying. The print-out should state the ranges.

  • I agree with Shaws.

    You have sky high antibodies, a TSH of nearly 10, all the main symptoms and a family history. He should be treating you. Ask to try thyroxine, starting at 50mcg. If there is ANY improvement in your symptoms, the dose should be increase every 4-6 weeks until you feel well. Your cholesterol, risk of heart disease and risk of diabetes should all reduce once you are properly treated. If he tells you that you will get osteoporosis from taking thyroxine, that is a myth and research show you are at higher risk of osteoporosis having untreated hypothyroidism. You could always tell him you are happy to have your bone density checked regularly if he is concerned.

    Good luck. I hope you get the treatment you clearly need.

    Carolyn x

  • You really need to be on levo not just because of your raised TSH but also because of the TPO levels. Going gluten free can help reduce your antibodies and reduce the attacks on your thyroid. If you can, read izabella Wentz book "Hashimoto's thyroiditis" lots of useful advice in there. You also need to get Iron, ferritin, folate, Vit B12 and Vit D levels checked. They need to be high in the ranges so that when you are on Levo your body can utilise it properly. I had raised cholesterol when first daignosed as hypo and it came down as my dose of levo increased.

    If your GP won't co-operate move to another if ossible. There are just too many people being kept unwell because some doctors are lazy, ignorant or both.

    Post your test results on here for further help. Don't know what i would have done without this site!

  • Levo, made me unbearable ill right off the bat. I don't think it should be the first treatment tried, but it is, i know.

  • This is pretty bad. My GP started treatment with a TSH of 4.75 and T4 having dropped from 14 to 9. The trouble is that there is no consensus between medical associations and specialists as to when to start treatment but as said above you have a family history and the main symptoms. If your doctor is literally refusing to see you I don't see why you should remain registered with that practice. Take your business and health problems elsewhere.